MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k160229.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The tip of the needle got broken at about 5mm during use.It is not known if some part of the needle was left in the patient.As per complaint form: "taking biopsies from lymph node at tracheobronchial tree (exact place and lymph node station will be given later) they noticed that the tip of the needle was missing.Endoluminal tip was found (length of fragment 5mm) distally from where they punctured in the right lower lobe.".
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o-c of lot number c1619542 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1619542.The instructions for use, which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could not be determined from the available information.As no additional questions were answered a possible root cause is difficult to determine but could be attributed to advancement into a hard lesion.Complaint is confirmed as the failure was verified in the images.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The needle's tip was removed from the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The tip of the needle got broken at about 5mm during use.It is not known if some part of the needle was left in the patient.As per complaint form: "taking biopsies from lymph node at tracheobronchiial tree (exact place and lymph node station will be given later) they noticed that the tip of the needle was missing.Endoluminal tip was found (length of fragment 5mm) distally from where they punctured in the right lower lobe.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9437457
Report Number3001845648-2019-00696
Device Sequence Number14186389
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)220605(10)C1619542
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Device Lot NumberC1619542
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/12/2019
11/12/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/06/2020
02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;